Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Nov 30, 2006, 4:30 AM PST for Union County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 4:30 AM PST (12:30 UTC)
- Expired
- Nov 30, 2006, 11:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 0.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 301230 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 430 AM PST THU NOV 30 2006 ...STRONG SOUTH WINDS IN THE GRANDE RONDE VALLEY... .A STRONG AND FAST MOVING PACIFIC WEATHER SYSTEM WILL CROSS THROUGH THE PACIFIC NORTHWEST TODAY. THIS SYSTEM HAS CAUSED PRESSURE GRADIENTS TO TIGHTEN AND WINDS TO INCREASE ACROSS THE GRANDE RONDE VALLEY. THESE STRONG WINDS WILL REMAIN OVER THE AREA UNTIL LATE THIS MORNING WHEN THE COLD FRONT IS EXPECTED TO PASS. ORZ049-301900- /O.UPG.KPDT.WI.Y.0048.000000T0000Z-061130T1900Z/ /O.NEW.KPDT.HW.W.0009.061130T1230Z-061130T1900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 430 AM PST THU NOV 30 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE MORNING TODAY. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH...WITH GUSTS OF AROUND 65 MPH...CAN BE EXPECTED. THESE STRONG WINDS WILL MAINLY BE IN AND NORTH OF LADD AND PYLES CANYONS...INCLUDING THE CITY OF UNION AND THE AREA AROUND HOT LAKE. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 301844 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1044 AM PST THU NOV 30 2006 ORZ049-301945- /O.EXP.KPDT.HW.W.0009.000000T0000Z-061130T1900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1044 AM PST THU NOV 30 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED ACROSS THE GRANDE RONDE VALLEY...THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM PST THIS MORNING. WINDY CONDITIONS ARE STILL POSSIBLE NEAR LADD AND PYLES CANYONS...THOUGH WILL GRADUALLY DECREASE THIS AFTERNOON. $$ DK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 30, 2:55 AM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 30, 2:55 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 AM PST THU NOV 30 2006
.SHORT TERM...TODAY THROUGH FRIDAY...COLD AIR REMAINS OVER PACNW
INTERIOR THIS MORNING. A WARM FRONT IS MOVING THROUGH EASTERN
WASHINGTON AND OREGON AT THIS TIME AND IS PRODUCING LIGHT SNOW MIXED
WITH A LITTLE SLEET. IN GENERAL ACCUMULATIONS WITH THIS PART OF THE
SYSTEM WILL BE LIGHT. MORE PERSISTENT SNOW IS FALLING OVER THE
CENTRAL WASHINGTON CASCADE EAST SLOPES AND HAD TO ISSUE A SNOW
ADVISORY FOR THIS ZONE AROUND MIDNIGHT. EXPECT A BURST OF MODERATE
PRECIP WITH PASSAGE OF THE COLD FRONT MID TO LATE MORNING TODAY.
SHOULD SEE MEASURABLE SNOW WITH THIS FRONT...THOUGH COULD SEE
MEASURABLE SLEET IN THE YAKIMA VALLEY AND MEASURABLE SLEET AND
FREEZING RAIN IN THE COLUMBIA RIVER GORGE. THUS WILL CONTINUE
CURRENT WINTER WEATHER ADVISORIES FOR THE YAKIMA VALLEY AND COLUMBIA
GORGE. SNOWFALL OVER THE WASHINGTON BLUE MOUNTAIN FOOTHILL TODAY
COULD RUN 1 TO 3 INCHES FROM BOTH THE WARM AND COLD FRONTS SO WILL
ISSUE AN ADVISORY THERE. ELSEWHERE SNOW AND SLEET ACCUMULATIONS LOOK
TO BE BELOW ADVISORY LEVELS AT THIS TIME. ALSO WARM AIR WEDGE NOT
APPARENT AT THIS TIME SO WILL LIMIT FREEZING RAIN POSSIBILITY TO
ONLY A SLIGHT CHANCE OUTSIDE OF THE GORGE. COLD FRONT SHOULD BE OUT
OF WASHINGTON AND EXITING CENTRAL AND EXTREME NORTHEAST OREGON THIS
AFTERNOON. THUS SHOULD SEE PRECIP ENDING OR DECREASING TO ISOLATED
OR SCATTERED SHOWERS. TEMPS SHOULD POP UP INTO THE 30S AT MANY
LOCATIONS DUE TO MIXING OF RELATIVELY MILDER AIR ALOFT TO THE
SURFACE BEHIND THE COLD FRONT. VERY WINDY CONDITIONS IN THE GRANDE
RONDE VALLEY WILL PERSIST THROUGH THE MORNING...THEN DIE DOWN AS THE
COLD FRONT PASSES AROUND NOON. NORTHWEST FLOW ASSOCIATED WITH A
BUILD RIDGE OFFSHORE WILL MOVE INTO THE REGION TONIGHT BEHIND
TODAY/S SYSTEM. THUS WILL DRIER CONDITIONS WITH ONLY A FEW LINGERING
SHOWERS OVER THE HIGHER ELEVATIONS TONIGHT AND FRIDAY. 90
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE MODELS
IN SOME AGREEMENT BRINGING LOW AMPLITUDE RIDGING ALOFT ACROSS THE
REGION BY THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL
RESULT IN THE STORM TRACK REMAINING GENERALLY TO THE NORTH. A WEAK
WAVE COULD CLIP CENTRAL/SOUTHERN WASHINGTON SUNDAY/SUNDAY NIGHT
PRODUCING A SLIGHT CHANCE OF SNOW SHOWERS ACROSS THE EAST CASCADE
SLOPES AND THE HIGHER TERRAIN OF NORTHEAST OREGON...OTHERWISE
DRY CONDITIONS WILL GENERALLY PREVAIL. TEMPERATURES WILL BE SOMEWHAT
MILDER THAN THE LAST SEVERAL DAYS...BUT STILL BELOW NORMAL. WITH SOME
RIDGING AT THE SURFACE AND ALOFT...THINK SOME PATCHY FOG IS POSSIBLE
ACROSS THE LOWER ELEVATIONS AT LEAST THROUGH THE WEEKEND...THUS WILL
KEEP WORDING IN THE FCST.
&&
.AVIATION...A WINTRY MIX WILL SPREAD ACROSS THE REGION THIS
MORNING. PRECIP WILL DIMINISH ACROSS ALL AREAS THIS AFTN...ENDING
ACROSS ALL BUT CENTRAL OREGON THIS EVENING...AND ENDING THERE
OVERNIGHT. PRECIP ACROSS BASIN/FOOTHILLS...INCLUDING KPDT/KALW/KPSC
WILL BEGIN AS SNOW...MIXING WITH SLEET WITH A MINOR THREAT OF
FREEZING RAIN BEFORE ENDING THIS AFTN. FOR THE GORGE...INCLUDING
KDLS...EXPECT SNOW...SLEET AND FREEZING RAIN. FOR KYKM/KRDM...SNOW
AND SLEET WILL PREDOMINATE...PERHAPS MIXING WITH SOME FREEZING
RAIN. LOWER END VFR CONDITIONS WILL PREVAIL DURING LONGER
PERIODS OF NON-PRECIPITATING WEATHER...WITH MVFR/IFR CONDITIONS
DURING PRECIP. CONDITIONS WILL IMPROVE TO VFR AREA WIDE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 24 35 24 / 60 10 10 10
PSC 33 22 36 22 / 60 10 10 10
YKM 34 18 34 22 / 70 10 10 10
HRI 35 23 37 25 / 60 10 10 10
ELN 31 17 32 20 / 70 10 10 10
RDM 38 18 38 17 / 60 20 10 10
LGD 34 22 34 21 / 60 30 20 10
5J0 34 21 36 21 / 60 20 10 10
DLS 36 28 39 29 / 70 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR ORZ041.
WIND ADVISORY UNTIL 11 AM PST THIS MORNING FOR ORZ049.
WA...WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR WAZ024-027.
SNOW ADVISORY UNTIL NOON PST TODAY FOR WAZ026-501.
SNOW ADVISORY UNTIL NOON PST TODAY FOR WAZ029.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/89/89Hazardous weather outlook, Nov 29, 12:35 PM PST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1235 PM PST WED NOV 29 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-301245-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1235 PM PST WED NOV 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TODAY AND TONIGHT
WINTER MIX
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, NORTH
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, NORTHERN
WHEELER AND SOUTHERN GILLIAM COUNTIES
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY
TONIGHT A PACIFIC WEATHER SYSTEM WILL MOVE INTO THE AREA.
TEMPERATURES WILL INITIALLY BE COLD ENOUGH FOR PRECIPITATION TO
BEGIN AS ALL SNOW. LATE TONIGHT THE SYSTEM WILL BEGIN PULLING COLDER
AIR FROM THE SOUTH...OVERRUNNING TRAPPED COLD AIR AT THE SURFACE. A
MIX OF SNOW...SLEET...AND FREEZING RAIN ARE EXPECTED IN THE YAKIMA
VALLEY AND COLUMBIA RIVER GORGE. MOSTLY SNOW IS EXPECTED IN THE
KITTITAS VALLEY. SEE PRODUCT PDXWSWPDT (WWUS46 KPDT) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER MIX THURSDAY
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES
SNOW THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE CONDITIONS THAT CREATE THE POSSIBILITY OF SLEET AND FREEZING
RAIN WILL CONTINUE DURING THE MORNING HOURS AND SPREAD EASTWARD
INTO THE FOOTHILLS OF THE BLUE MOUNTAINS AND SOUTHWARD INTO CENTRAL
OREGON AND NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES. SNOW
WILL SPREAD INTO THE BLUE MOUNTAINS AS WELL AS THE REST OF THE
AREAS OF CENTRAL AND NORTHEAST OREGON. THURSDAY NIGHT A RIDGE WILL
BUILD OVER THE AREA AND ENSURE GENERALLY FAIR WEATHER WITH A SLIGHT
CHANCE OF MOUNTAIN SNOW SHOWERS AND PATCHY FOG IN THE COLUMBIA
BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:43 PM PST | Wind Advisory | PDT | Union | 5 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.